Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 98, NWS Des Moines, IA

June 23, 20094 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 23, 2009, 1:31 PM CDT for 4 counties in Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2009, 1:31 PM CDT (18:31 UTC)
Expired
Jun 23, 2009, 2:15 PM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 12:01 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 231831
SVRDMX
IAC091-109-147-151-231915-
/O.NEW.KDMX.SV.W.0098.090623T1831Z-090623T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
131 PM CDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN PALO ALTO COUNTY IN NORTHWEST IOWA...
  NORTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...

* UNTIL 215 PM CDT

* AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
  HAVELOCK...OR 29 MILES NORTHEAST OF STORM LAKE...AND WAS MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLOVER BY 140 PM CDT...
  ROLFE BY 150 PM CDT...
  WEST BEND BY 155 PM CDT...
  GILMORE CITY BY 200 PM CDT...
  BRADGATE BY 205 PM CDT...
  OTTOSEN BY 210 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4305 9426 4265 9433 4272 9489 4304 9479
TIME...MOT...LOC 1831Z 274DEG 22KT 4286 9469

$$

PODRAZIK
3 follow-up statements
000 
WWUS53 KDMX 231848
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT TUE JUN 23 2009

IAC091-109-147-151-231915-
/O.CON.KDMX.SV.W.0098.000000T0000Z-090623T1915Z/
KOSSUTH IA-PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-
148 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WESTERN HUMBOLDT...NORTHERN POCAHONTAS...SOUTHEASTERN PALO ALTO
AND SOUTHWESTERN KOSSUTH COUNTIES...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR ROLFE...OR 30 MILES NORTHWEST OF FORT DODGE...MOVING EAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRADGATE AND GILMORE CITY BY 155 PM CDT...
  OTTOSEN BY 200 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4271 9480 4304 9471 4305 9426 4265 9433
TIME...MOT...LOC 1848Z 274DEG 27KT 4287 9451

$$

PODRAZIK
000 
WWUS53 KDMX 231900
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
200 PM CDT TUE JUN 23 2009

IAC091-109-147-151-231915-
/O.CON.KDMX.SV.W.0098.000000T0000Z-090623T1915Z/
KOSSUTH IA-PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-
200 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WESTERN HUMBOLDT...NORTHEASTERN POCAHONTAS...SOUTHEASTERN PALO
ALTO AND SOUTHWESTERN KOSSUTH COUNTIES...

AT 159 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
THIS STORM WAS LOCATED NEAR OTTOSEN...OR 27 MILES NORTHWEST OF FORT
DODGE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN HUMBOLDT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4269 9463 4304 9454 4305 9426 4265 9433
TIME...MOT...LOC 1900Z 274DEG 27KT 4286 9439

$$

PODRAZIK
000 
WWUS53 KDMX 231913
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
213 PM CDT TUE JUN 23 2009

IAC091-109-147-151-231924-
/O.EXP.KDMX.SV.W.0098.000000T0000Z-090623T1915Z/
KOSSUTH IA-PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-
213 PM CDT TUE JUN 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HUMBOLDT...
NORTHEASTERN POCAHONTAS...SOUTHEASTERN PALO ALTO AND SOUTHWESTERN
KOSSUTH COUNTIES EXPIRES AT 215 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4269 9463 4304 9454 4305 9426 4265 9433
TIME...MOT...LOC 1914Z 274DEG 27KT 4285 9425

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:45 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 23, 12:45 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1245 PM CDT TUE JUN 23 2009

...UPDATED 18Z AVIATION AND PUBLIC DISCUSSION...

.SHORT TERM...
STORMS NOW FIRING ALONG OLD OUTFLOW AND MCS THAT ENTERED NW IA LATE
MORNING. INSTABILITY AXIS SUGGESTS SOME SE TURNING DURING THE
AFTERNOON HOURS TODAY. CURRENT WW TO US 30...BUT MAY NEED SOME
ADJUSTMENTS LATER IN AFTERNOON GIVEN CORFIDI VECTORS SHOWING A MORE
SOUTHERLY COMPONENT DURING THE LATE AFTERNOON AND EVENING HOURS.
HAVE RAISED POPS AND THUNDER SOUTH INTO THE AFTERNOON AND EARLY EVE.
HEAT ADV CONTINUES...THOUGH STORMS WILL TAKE SOME OF THE HEAT AWAY
NORTH...LEFT IT GOING FOR THE PRE-ENVIRONMENT WHICH REMAINS QUITE
HOT. /REV

..PREVIOUS SHORT TERM...TODAY
ISOLATED CONVECTION CONTINUES TO PERCOLATE OVER WESTERN IA IN
VICINITY OF BAND OF 850 MB THETA-E ADVECTION AND 100 MB MLCAPES OF
2500 J/KG. THE FORCING AND HIGH INSTABILITIES WILL REMAIN OVER THE
SOUTHWESTERN FORECAST AREA THEREFORE WILL INTRODUCE ISOLATED THUNDER
MENTION. BIGGER CONCERN FOR CONVECTIVE CHANCES IS CURRENT MCS ACROSS
WESTERN NEBRASKA. IF THE MCS GETS ROOTED IN AND BEGINS TO FOLLOW
EASTWARD POINTING CORFIDI VECTORS...IT COULD END UP IN IOWA BY THIS
AFTERNOON. ANOTHER SCENARIO COULD BE A DECAYING MCS OR REMNANT MCV
ARRIVING DURING PEAK HEATING WHEN HIGH INSTABILITY AND LITTLE CIN
REMAINS...REFIRES AND FOLLOWS THE INSTABILITY AXIS RIGHT INTO
CENTRAL IA.  DO FAVOR THUNDER REACHING THE FORECAST AREA BEFORE 00Z
AND GIVEN MULTIPLE SCENARIOS AND TIMEFRAMES THIS COULD HAPPEN...HAVE
INCREASED POPS OVER THE NORTHWEST HALF.

REGARDING HEAT INDEX POTENTIAL. EXPECT A SIMILAR DAY TO MONDAY WITH
HIGHER DEW POINTS OVER THE CENTRAL AND SOUTH WHERE DEW POINTS WILL
BE IN THE LOWER TO MID 70S AND HIGHS IN THE LOWER TO MID 90S. THIS
WILL RESULT IN HEAT INDEX VALUES OF 105 TO 110. FARTHER NORTH...DEW
POINTS REMAIN LOWER AND ARE CURRENTLY IN THE MID TO UPPER 60S.
SOUNDINGS SUGGEST MIXING WILL LIMIT MAX DEW POINTS TO AROUND 70.
ANOTHER FACTOR IS POTENTIAL BLOW OFF CLOUD COVER FROM NEBRASKA
CONVECTION TO LIMIT HIGHS ACROSS PORTIONS OF THE NORTH. CURRENT
FORECAST HEAT INDEX READINGS ARE 100-103 AND BELOW ADVISORY
CRITERIA. DESPITE THIS...WILL MAINTAIN INHERITED ADVISORY SINCE IT
IS ALREADY OUT AND THIS IS THE WARMEST AND MOST HUMID IT HAS BEEN TO
DATE THIS YEAR.

.LONG TERM...TONIGHT THROUGH MONDAY
THE MAIN FOCUS THIS PERIOD WILL BE THE NEAR TERM WITH POTENTIAL FOR
SEVERAL ROUNDS OF HEAVY RAIN AND ISOLD SEVERE WEATHER THROUGH
WEDNESDAY. THE INITIAL CONCERN IS ONE OR MORE THUNDERSTORM COMPLEXES
TONIGHT ACROSS IOWA. THE GFS DRIVES AN OVERNIGHT MCS ACROSS
SOUTHERN MINNESOTA...DESPITE INDICATIONS OF A SOUTHWARD PUSH WITH
THE CORFIDI VECTORS AND INSTABILITY AXIS AT 06Z. CONCEPTUALLY...THE
NAM12 AND LOCAL 3.5KM WRF MAKE MORE SENSE IN DRIVING THE MCS(S)
SOUTH INTO THE HEART OF THE FORECAST AREA WITH ATTENDANT WIND/HAIL
THREAT ALONG WITH VERY HEAVY RAIN. WOULD ALSO THINK THE UPPER RIDGE
WOULD KEEP STORMS FROM MOVING THAT FAR EAST. BASED ON THE NAM/WRF
SOLUTIONS...HAVE MADE SOME SIGNIFICANT UPWARD ADJUSTMENTS IN
POPS...ESPECIALLY TONIGHT AND WEDNESDAY. JUST HOW FAR SOUTH ANY
COMPLEXES DRIVE TONIGHT WILL BE A KEY FACTOR IN HOW WIDESPREAD THE
FLASH FLOOD THREAT IS. INCREASING CIN WITH TIME COULD WEAKEN STORMS
OVERNIGHT AS THEY MOVE INTO SOUTHERN IOWA. FOR NOW HAVE STAYED NEAR
TO SLIGHTLY ABOVE HPC QPF...WHICH KEEPS THE HEAVIEST RAIN NORTH OF
HIGHWAY 30. CURRENT 12 INCH SOIL MOISTURE ANOMALIES ARE HIGHEST OVER
EASTERN AND SOUTHERN PORTIONS OF THE CWA. MATCHING UP SOIL MOISTURE
WITH HEAVIEST RAIN POTENTIAL...THE NORTHEAST COUNTIES WOULD HAVE THE
HIGHEST OVERALL THREAT OF FLASH FLOODING OVERNIGHT. HOWEVER...IF THE
HEAVY RAIN IS SUSTAINED FARTHER S/SE...THE RISK WOULD INCREASE. ON
WEDNESDAY...A BOUNDARY WILL LIKELY STALL OUT ACROSS IOWA FOLLOWED BY
THE ARRIVAL OF ANOTHER SHORT WAVE TROUGH. MORE SEVERE STORMS AND
HEAVY RAIN ARE POSSIBLE...ALTHOUGH THERE IS MUCH LESS CONFIDENCE IN
THE DETAILS. HAVE AGAIN TRENDED POPS UPWARD WEDNESDAY AND WEDNESDAY
NIGHT. FLASH FLOODING EVENTS HAVE BEEN VERY INFREQUENT DURING THE
RECENT WET PERIOD...BUT PORTIONS OF THE CWA WILL LIKELY NOT BE AS
FORTUNATE THROUGH WEDNESDAY.

THE HEAT ADVISORY MAY HAVE TO BE EXTENDED OVERNIGHT TONIGHT INTO
WEDNESDAY...MAINLY SOUTH OF INTERSTATE 80...WHERE CURRENT
TEMP/DEWPOINTS PUSH HEAT INDEX VALUES NEAR TO SLIGHTLY ABOVE 105
DEGREES WEDNESDAY AFTERNOON. NO CHANGES MADE TO THE EXTENDED
PERIOD...FRIDAY THROUGH MONDAY.

&&

.AVIATION...23/18Z
LINE OF CONVECTION NOW MOVING ACROSS THE NORTHERN AREAS AND WILL
IMPACT KFOD...KMCW...AND KALO FOR THE AFTERNOON HOURS. HAVE ADDED
VRB25G40KT GUSTS WITH TSRA EXPECTED AS THE LINE PASSES EAST. PSBL TO
SEE 50KT GUSTS WITH SOME OF THE STRONGER STORMS. FARTHER
SOUTH...STORMS NOT AS LIKELY EARLY ON BUT CONTINUED CHANCES FOR SOME
THUNDER AT KDSM DURING THE 20-22Z PERIOD THIS AFTERNOON. OVERNIGHT
TNT ANOTHER CHANCE FOR STORMS AND WILL LEAVE FOR EVENING SHIFT TO
PIN DOWN MOST FAVORED AREAS...THOUGH NORTHERN AND CENTRAL AREAS LOOK
TO BE MOST FAVORABLE AT PRESENT./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY ALONG AND SOUTH OF I-80 HEAT
ADVISORY NOON-7 PM CDT TODAY NORTH OF I-80.

&&

SHORT TERM...DONAVON/REV
AVIATION...COGIL
LONG TERM...KINNEY
Hazardous weather outlook, Jun 23, 4:42 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
442 AM CDT TUE JUN 23 2009

IAZ057>062-070>075-081>086-092>097-241100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
442 AM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA....SOUTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT

VERY HOT AND HUMID CONDITIONS WILL PERSIST TODAY. A HEAT ADVISORY
IS IN EFFECT FOR THE AREA THROUGH THIS AFTERNOON. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

ISOLATED NON SEVERE THUNDERSTORMS WILL CONTINUE THIS
MORNING...MAINLY WEST OF INTERSTATE 35. ADDITIONAL STORMS ARE
POSSIBLE TONIGHT. A FEW STORMS COULD BE SEVERE...WITH ISOLATED 60
MPH WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL PERSIST WEDNESDAY...WITH AFTERNOON
HEAT INDEX VALUES AROUND 105 DEGREES.

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT
THROUGH WEDNESDAY NIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-241100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
442 AM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA...ALONG AND NORTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT

VERY HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. A HEAT
ADVISORY IS IN EFFECT FOR THE AREA THIS AFTERNOON. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY
WEST OF INTERSTATE 35. ADDITIONAL STORMS ARE EXPECTED LATE THIS AFTERNOON
AND TONIGHT. A FEW STORMS COULD BE SEVERE...WITH ISOLATED 60 MPH
WIND GUSTS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS EXPECTED...AND
ISOLATED FLASH FLOODING CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING.
ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY
WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY
NIGHT INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT
THROUGH WEDNESDAY NIGHT.

KINNEY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac51 min
Jun 23, 1:53 PM CDTTornado WarningDMXCalhoun, Webster24 min
Jun 23, 2:15 PM CDTExcessive Heat WarningDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 13 more20 hr
Jun 23, 2:40 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright50 min
Jun 23, 2:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright41 min
Jun 23, 3:14 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Hardin46 min
Jun 23, 3:15 PM CDTAreal Flood AdvisoryDMXFranklin, Wright90 min
Jun 23, 3:23 PM CDTSevere Thunderstorm WarningDMXBoone, Greene52 min
Jun 23, 3:25 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Hardin50 min
Jun 23, 3:35 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk55 min
Jun 23, 3:48 PM CDTSevere Thunderstorm WarningDMXPolk, Story57 min
Jun 23, 4:01 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama44 min
Jun 23, 4:03 PM CDTAreal Flood AdvisoryDMXDallas, Polk6 hr
Jun 23, 4:09 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy51 min
Jun 23, 4:12 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk48 min
Jun 23, 4:12 PM CDTTornado WarningDMXBlack Hawk33 min
Jun 23, 4:18 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Story, Tama57 min
Jun 23, 4:20 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren55 min
Jun 23, 4:28 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison62 min
Jun 23, 4:33 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie42 min
Jun 23, 4:42 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama48 min
Jun 23, 4:44 PM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 23, 4:50 PM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Guthrie40 min
Jun 23, 4:58 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer16 min
Jun 23, 4:58 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren47 min
Jun 23, 5:00 PM CDTAreal Flood AdvisoryDMXAdair, Guthrie119 min
Jun 23, 5:00 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren45 min
Jun 23, 5:11 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek49 min
Jun 23, 5:13 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Madison, Union47 min
Jun 23, 5:22 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison6 hr
Jun 23, 5:27 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison33 min
Jun 23, 5:38 PM CDTAreal Flood AdvisoryDMXMadison3 hr
Jun 23, 5:42 PM CDTSevere Thunderstorm WarningDMXDavis, Monroe, Wapello48 min
Jun 23, 6:02 PM CDTSevere Thunderstorm WarningDMXAdams, Clarke, Madison, Union, Warren28 min
Jun 23, 6:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis32 min
Jun 23, 6:40 PM CDTFlash Flood WarningDMXPolk6 hr
Jun 23, 6:47 PM CDTSevere Thunderstorm WarningDMXDecatur28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.